MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TB FLUORESCENT STAIN KIT M CONTAINS; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TB FLUORESCENT STAIN KIT M CONTAINS; STAINS, MICROBIOLOGIC
Catalog Number 212519
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd bbl¿ tb fluorescent stain kit m the user noted sediment while peforming microscopic testing, stating the sediment made microscopic examination for acid-fast bacilli (afb) difficult.No health impact or consequence reported.This is report 4 of 6.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: this memo is to summarize findings on your complaint related to kit tb fluorescent stain kit m, catalog number 212519, batch number 5224448, complaint # (b)(4) for contamination.Components are mixed and dispensed into the appropriate containers.After qc testing the product is released and transported to the distribution center.The complaint investigation included a review of the batch history record for tb stain kit m.The batch history record review indicated no discrepancies.All the release testing was satisfactory.Satisfactory appearance for auramine m component is ¿yellow suspension¿.By definition a suspension is ¿a mixture in which particles are dispersed throughout the bulk of the fluid¿.It is also defined as ¿a mixture in which all particles of a substance are dispersed throughout a gas or liquid.If a suspension is left undisturbed, the particles are likely to settle to the bottom.The particles in a suspension are larger than those in either a colloid or a solution¿.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question for this product.Four photos received in a lieu of return.The first photo depicts the front of the box with label for tb fluorescent stain kit m 212519, batch number 5224448 and expiration date 2026-06-30.The second photo depicts the hand holding the bottle with yellow suspension and part of the label shows the expiration date 20206-06-30, batch number not visible.Third photo depicts the microscopic view with bright yellow green background and very small bright dots.The last photo depicts the microscopic view of fluorescent bright yellow precipitates.The retention sample from the complaint batch number 5224448 of tb stain kit m part number 212519, was evaluated along with a control batch for solution appearance of the auramine m component part number 212514, batch number 5189943 and expiration date 2026-06-30.The solution appearance of the retention sample for auramine m component from the kit was comparable to the control and was a yellow suspension.The precipitate in question is inherent to the stain and does not affect the performance of the stain.Staining was completed per instructions in the product insert.Slides of positive (m.Tuberculosis atcc 25177) and negative (b.Subtilis atcc 6533) controls were evaluated and gave satisfactory staining results with the retention and control batches.The retention sample was comparable to the control.This complaint cannot be confirmed.Waters will continue to trend dcm complaints for contamination.
 
Event or Problem Description

Brand Name
BD BBL¿ TB FLUORESCENT STAIN KIT M CONTAINS
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24100627
Report Number1119779-2026-00012
Device Sequence Number10243598
Product Code JTS
UDI-Device Identifier00382902125198
UDI-Public(01)00382902125198
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2026
Device Catalogue Number212519
Device Lot Number5224448
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown